Chat Now!   Member Gallery   Anxiety Zone Wire   Games   Social Groups   AZ Member Blogs   Health News  Bored?

Author Topic: Started Prozac 4 days ago...... help me  (Read 276 times)

0 Members and 1 Guest are viewing this topic.

Offline valleyplayer42

  • Hero Member
  • *****
  • Posts: 1510
  • Country: 00
  • Rec's: 2
  • Gender: Male
  • Mood: Pissed
    Pissed
    • Poke This Member
Started Prozac 4 days ago...... help me
« on: December 14, 2013, 05:54:18 PM »
This is horrendous. I am nauseous. I am more anxious. I cant sit still. Im jittery. I have zero appetite. I lost like 4 pounds in 4 days from not eating. Its only 10 mg. Everyone says it will get better and this is normal but what if this is not the right medicine for me and I waste the next few weeks feeling horrendous. At this feeling I dont even want to work next week. Help me please.
Bookmark and Share

Offline 2sungo

  • Full Member
  • ***
  • Posts: 223
  • Rec's: 1
  • Gender: Male
  • Personal text
    • Poke This Member
Re: Started Prozac 4 days ago...... help me
« Reply #1 on: December 14, 2013, 06:59:04 PM »
I tried Prozac many years ago when I was first sick and it first came out, and like you I got seriously jittery, had to go off of it.  Yet I know someone else with panic attacks who has done well on it.  There are other alternatives to try (maybe Zoloft or Lexapro for example), and a benzo might help minimize some of the side effects, and if it is used it should be started at a smaller than usual dose for someone with anxiety, you could have started with less than 10 for sure.  I found it not good for sleep either.  Speak with your doctor right away and let him/her know how you are feeling, and if there is something you can do rather than wait it out.  It is a long lasting antidepressant so it will take time to build up and also come out of your system, which at least means withdrawal is not really an issue, but sounds like the drug itself is what is causing your increased anxiety. I hope you get some relief soon, I know the feeling you describe and I still remember it decades later.  Best of luck, it will get better.
Bookmark and Share

Offline MobileChucko

  • Try? Try not! There is no try...
  • Global Moderator
  • Sr. Member
  • *****
  • Posts: 443
  • Country: us
  • Rec's: 16
  • Gender: Male
  • Mood: Curious
    Curious
  • Personal text
    • Poke This Member
Re: Started Prozac 4 days ago...... help me
« Reply #2 on: December 14, 2013, 07:34:37 PM »
Hi ValleyPlayer...  I'm so sorry for the side effects that you are having.  I can empathize with you.  I started on Celexa, exactly three weeks ago, for anxiety.  My doctor started me on a therapeutic dose, of 20 mg.  I had lots of side effects.  Hot flashes, cold chills, sweating, no appetite, insomnia, yawning,  increased anxiety, jittery/shakey, and I lost weight too.  Everyone told me to hang in there, that the side effects would go away in about two weeks.  And they were right.  On day 15 & 16, the side effects faded, very rapidly.  I have heard that it is better for people being treated for anxiety, to start on a lower, sub-therapeutic dose.  So I should have started with 10 mg of the Celexa, but I didn't know better at the time.  Unfortunately, no one knows for certain if a anti-depressant will work for them or not; it is trial and error.  But hang in there.  You are not alone in this.  As 2sungo mention, do call your doctor if things are just intolerable.  A lower dose of the Prozac (DON"T lower it yourself) and a short term benzo might really help you.  The best to you...  Chuck
Bookmark and Share

Online insights

  • Hero Member
  • *****
  • Posts: 3185
  • Country: au
  • Rec's: 67
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Started Prozac 4 days ago...... help me
« Reply #3 on: December 14, 2013, 07:57:38 PM »
This is horrendous. I am nauseous. I am more anxious. I cant sit still. Im jittery. I have zero appetite. I lost like 4 pounds in 4 days from not eating.

Unfortunately, these are very common symptoms when starting to take antidepressants or increasing the dose. They're caused by the extra serotonin activity, however, this should reverse in a couple of weeks. Ask your doctor to prescribe a low dose of one of the benzodiazepines to help you cope with the heightened anxiety, or the antihistamine hydroxyzine (Vistaril, Atarax) if s/he is benzophobic. The over-the-counter antihistamine Benadryl isn't as effective as hydroxyzine  but may make life a little more bearable until you can see your doctor again. Do not take more than the recommended dose.

Quote
Everyone says it will get better and this is normal but what if this is not the right medicine for me and I waste the next few weeks feeling horrendous.

Prozac may or may not be the right antidepressant for you, however, these side-effects are not a guide to its likely effectiveness. Only time will determine this. Be aware that it can take antidepressants 3-12 weeks to kick in from when you start taking the minimum therapeutic dose which is usually 20mg for Prozac.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Tags:
 

Related Topics

  Subject / Started by Replies Last post
6 Replies
1872 Views
Last post October 17, 2006, 06:24:05 PM
by GMan86
9 Replies
4404 Views
Last post January 11, 2011, 11:17:45 AM
by Carryon
4 Replies
480 Views
Last post August 27, 2012, 11:05:31 AM
by mroussa
1 Replies
441 Views
Last post May 13, 2013, 06:04:30 PM
by insights
2 Replies
343 Views
Last post September 11, 2013, 04:49:36 PM
by blackrose21
5 Replies
195 Views
Last post March 12, 2014, 01:54:04 PM
by colorlessideas